Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Pill went down windpipe. Discomfort in chest, coughing. What do you advise?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5688 Questions
I swallowed some pills but one went down my windpipe. I have some discomfort in the right side of my chest & have been coughing a lot, bringing up some chalky stuff (the melting pill, I think. What, if anything, should I do?
Posted Sun, 28 Apr 2013 in Lung and Chest disorders
Answered by Dr. Ivan R. Rommstein 29 minutes later
Hi and welcome to XXXXXXX
Pill will dissolve,this is usually not problematic. Usually it is to small to cause some serious obstruction. Drink water too, that will help melt it faster. As long as you are breathing properly and can speak, you are going to be perfectly fine. If you notice breathing diffciulties or hoarseness go to ER.
Hope I have answered your query. If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor